Idaho, 2005

Hail in Idaho, April 27, 2005

April 27, 2005 · NWS BOI · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Apr 27, 3:00 PM MST, 2 hours 10 minutes earlier.

Area forecast discussion, Apr 27, 3:00 PM MST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
400 PM MDT WED APR 27 2005

.SHORT TERM...FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON TONIGHT
THROUGH SATURDAY. DIGGING UPPER LEVEL S/WV TROUGH OVER NORTHERN ID/
NORTHWEST MT AT 21Z IS SUPPLYING AMPLE DYNAMICS TO VERY UNSTABLE/
MOIST AIR MASS OVER CWFA FOR SCATTERED SHOWERS/THUNDERSTORMS THROUGH
THIS EVENING. WINDS ALOFT OVER CWFA VERY LIGHT/VARIABLE FOR MAINLY
PULSE-TYPE THUNDERSTORMS WHICH AFTERNOON RADAR OBS VERIFY. AVAILABLE
SPOTTER REPORTS ONLY INDICATING SHOWERS WITH LITTLE WIND/NO HAIL.
LACK OF VERTICAL SHEAR WOULD SUPPORT LACK OF HAIL REPORTS. NORTHERN
S/WV CONTINUES TO DIG SOUTH OVER CWFA TONIGHT PUSHING DEEP MOISTURE
AND UNSTABLE AIR MASS SOUTH TO NV BORDER ZONES TONIGHT WHILE SOME
DRIER AIR MOVES INTO NORTHERN ZONES LATE TONIGHT. RE-ENFORCING S/WV
OVER CENTRAL ALBERTA AT 21Z NOT WELL HANDLED BY MODELS AND APPEARS
STRONGER ON SATELLITE PIXS. S/WV DROPS OVER REGION THU KEEPING LOW
POPS IN NORTHERN MOUNTAIN ZONES WHILE REST OF CWFA SLOWLY DRIES. AS
TONIGHTS S/WV AND ASSOCIATED SURFACE LOW PRESSURE CENTER MOVES EAST
OF THE REGION THU STRONG PRESSURE GRADIENT AND LOW LEVEL WESTERLY
WINDS SPREADS ACROSS CWFA FOR INCREASED WINDS THU. THU MAX TEMPS
10-15 DEGREES COOLER NORTHERN ZONES 5-10 DEGREES COOLER SOUTHERN
ZONES. SPLIT FLOW ALOFT REMAINS OVER CWFA THU NIGHT/FRI WITH WEAK
S/WV TROUGH APPROACHING WEST COAST SPREADING CLOUDS/MOISTURE OVER
SOUTHEAST ORE ZONES THEN OVER SOUTHWEST ID ZONES FRI NIGHT/SAT.
SYSTEM POORLY DEFINED AND MOISTURE LIMITED FOR ONLY LOW POPS AT BEST
AND MAINLY NORTHERN ZONES.  TEMPS CONTINUE TO COOL 2-7 DEGREES
THROUGH SAT AND WILL BE BELOW NORMAL.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY.  MODELS ARE STILL
HAVING TROUBLE WITH THE WEATHER PATTERN BUT NOT AS VARIABLE AS A
WEEK AGO.  MODELS HINTING AT A LONG WAVE TROUGH ALONG THE EAST COAST
AND ANOTHER ONE ALONG 140W WITH A LONG WAVE RIDGE OVER THE WESTERN
SECTION OF THE COUNTRY.  ALL MODELS ARE TRYING TO BREAK WEAK
SHORTWAVE THROUGH THE RIDGE AND BRING POPS TO THE FORECAST AREA BUT
THINKING IS THAT THESE SHORTWAVES WILL PROBABLY WEAKEN AS THEY MOVE
THROUGH THE RIDE AND BRING SOME CLOUDS TO THE AREA BUT DO NOT EXPECT
MUCH IN THE WAY OF PRECIPITATION.  ALSO SEEMS LIKE THESE WAVES MAY
SPLIT AND GO AROUND THE FORECAST AREA.  HAVE BACKED OFF ON THE POPS
FROM THE PREVIOUS FORECAST WITH THE BEST CHANCE OF PRECIP ON SUNDAY
AND MONDAY AND DECREASING POPS TUESDAY AND WEDNESDAY.  BY WEDNESDAY
IF CURRENT FORECAST HOLDS FORECAST LOOKS DRY FOR SOUTHWEST IDAHO BUT
WILL LEAVE SLIGHT CHANCE POPS OVER OREGON ZONES.  TEMPERATURES WILL
BE A FEW DEGREES BELOW NORMAL ON SUNDAY AND THEN WARM TO A FEW
DEGREES ABOVE NORMAL BY WEDNESDAY.

&&

AVIATION...PREDOMINANT VFR CONDITIONS TONIGHT AND WEDNESDAY EXCEPT
FOR AREAS OF MVFR/IFR CONDITIONS IN CEILINGS AND VISIBILITY NEAR THE
COLD FRONT.  SFC COLD FRONT AT 20Z WAS NEARLY STATIONARY FROM A
KPDT-KMYL-KSUN-KPIH LINE.  THIS FRONT WILL MOVE SLOWLY SOUTHWEST
THIS EVENING AND WILL BECOME STATIONARY ALONG THE IDAHO/NEVADA
BORDER BY 09Z.  AIRMASS MOIST AND UNSTABLE THIS AFTERNOON AND THIS
EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS ESPECIALLY NEAR THE
COLD FRONT.  CLEARING SKIES FROM THE NORTH TONIGHT WITH CLEAR SKIES
OVER THE WEST CENTRAL AND BOISE MOUNTAINS AFTER MIDNIGHT AND ON
WEDNESDAY.  CLEARING SKIES ALONG THE SNAKE RIVER PLANE TONIGHT WITH
LINGERING CLOUDS AND SHOWERS ALONG THE NEVADA BORDER WITH LOCAL
MVFR/IFR CONDITIONS.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
.ID...NONE.
.OR...NONE.

WEATHER.GOV/BOISE

SHORT TERM..........KP
LONG TERM/AVIATION..JA
Hazardous weather outlook, Apr 27, 5:20 AM MST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
620 AM MDT WED APR 27 2005

IDZ011>016-028>030-ORZ061>064-281200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
520 AM PDT WED APR 27 2005 /620 AM MDT WED APR 27 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...SOUTHEAST OREGON
AND NORTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

The radar

The Boise radar (KCBX), 3 km away, was scanning. The volume nearest the first event began at 00:09 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ada

When
April 27, 5:10 PM MST to 5:15 PM MST
Where
Ada County, 7 mi S of (Boi)gowen Fld Boise
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
43.467, -116.217

Thunderstorm behind a cold front

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440036.